Jump to content
JS724

Healing from polydrug use?

Recommended Posts

JS724

Hi, are there success stories of people completely healing or returning to their “old self” after tapering off multiple types of psych meds? I’ve been putting a lot of hope in my wife returning back to her old self once she gets off her AD, but I’ve been thinking about all the other drugs that she’s been on and wondering if that’s even possible at this point.

 

Here’s a list of them. Would love your thoughts and stories of success if there are any.

 

Zoloft (off)

Prozac (off)

klonopin (Off fast detox taper)

gabapentin (Off)

seroquel (supposedly off...)

mirtazapine (on 45mg)

adderall (on 10mg)

vistaril (on)


has to much damage been done at this point and I need to accept that?

 

 

Share this post


Link to post
ChessieCat

success-stories-recovery-from-withdrawal

 

Shep one of the moderators has recovered from being poly-drugged - drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

GiaK too also has - I withdrew from a cocktail of 6 psychiatric drugs that included every class of psych drug.

 

Share this post


Link to post
ChessieCat

Another one:  happy2heal

 

Share this post


Link to post
Cici

Hi there, 

Absolutely there is hope!!

 

I've  been healing from 17 years of 'poly' pharmacy and although I'm still very slowly tapering off lepraxo (currently 8.25mg down from 30mg) and it has taken a good 5 years of healing so far, I'm feeling as well now cognitively and emotionally as I ever did prior to all the treatment (for eating disorders and severe OCD). I feel more "me now than for as long as I can remember. I never thought in a million years this would be possible . I felt damaged from poly pharmacy for sure. The journey has been a very dark arduous one and it still isn't completed yet but I'm getting wonderful "windows" and its like coming back to life after a coma. 

 

Drugs I have come off, prescribed at different times since 2002 but always up to 5 drugs at a time: 

 

A/Ds:

Prozac (off)

Paroxetine very long term (off)

Mirtazapine (off)

Venlafaxine (off)

Clomipramine long term (off)

Lepraxo (down from 30 mg to 8.25 mg)

 

'Antipsychotics':

olanzapine (off)

Haloperidol (off)

Stelazine with procyclidine (off)

Aripiprazole (off)

Quetiapine long term and very high doses (off)

 

Benzodiazapines:

Diazepam (off)

Clonazepam very long term  of several years (off)

 

'Mood stabilisers":

Lamotrigine (very long term)

 

Plus Zopicline and other "off label" medications for severe OCD

 

I wish your wife all the best in her healing journey. Take care both of you.

 

Cici xx

 

 

 

Share this post


Link to post
Worthy

Interesting reading your story as I am in the same position.  Please tell me how you came off these meds, mirtazapine and olanzapine.  I have been poly drugged and desperate to get off.  I have no choice but to multi taper and wonder if I will ever be ok again.  I am on cymbalta and Ativan as well.   Any help you can give me will be so much appreciated.  

Share this post


Link to post
Cici

Hi Worthy, 

I know that feeling of being desperate to get off and having no choice but to multi taper. It feels like such a mountain to climb and what makes it the most difficult is not knowing if you'll get 'yourself ' back again ever again.Thats the very worst part from my experience. It's a very uncertain scary place to be. 💜 Please know that with enough time and giving your mind and body the right nourishing conditions, you can heal. There are many people here who can testify to that. I found daily walking in natural spaces with my dog, a natural whole food diet no processed foods or sugar, and a nurturing spiritual practice including yoga and meditation really helpful. I actually think I couldn't have done this without the spiritual component. I needed to feel connected to something bigger if you know what I mean, and to feel I was more than just this body and (what I felt to be a damaged)  mind!! We have to befriend ourselves and be self compassionate. I think that helps a lot. It helps to be in communication with sympathetic people you're living with (if you are) about what you're doing in terms of withdrawal so you're not in this alone. This online community is amazing for that: youre really not alone, phew!!!! But I think it helps to have someone you can talk to in the physical 'real' sense too. 

I didn't know anything about tapering or anything until a few years ago and so I came off the meds I was taking before then very abruptly without a taper, (including olanzapine and mirtazapine) in a very chaotic way, and this usually resulted in being so destabilised I was put on other medications straight after. You're in a great position Worthy to be way more successful than me as you've got the awareness and are in this community. I think very slow tapering at a slow pace, so trying not to rush the tapering process, is the most important thing even though the urge to come off them straight away is sooo great!. It has taken me 5 years to come down from the 5 poly drug regimen  (clomipramine, lamotrigine, aripiprazole, 30mg lepraxo and an off label drug for OCD) to Lepraxo 8.25. I rushed to come off so much at the beginning I felt ill with pretty much constant nausea, headaches and nerve pain for about 2 years and Im sure it triggered an autoimmune attack on my thyroid too,  not recommended!! Im not sure what is recommended as a stable taper for neuroleptics. Im sure there is a thread on here for that if you search it. As for the mirtazapine, tapering by 10 percent of the dose each time and giving yourself time between each reduction for some healing and recalibration to take place is number one. Im pausing now a very long time between cuts because my nervous system just can't take much more destabilisation, it might take several years for me to come off the rest of the lepraxo but thats all my body and mind can manage. 

Take care Worthy and keep in touch on your journey. Sending love and healing your way🤗 xxx

 

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy